I've had anxiety and panic attacks my whole life; I'm 40. For serveral years now, I've been taking 10mgs of Lexapro & .5mg of Klonopin before bed every night. I would like to stay on one or the other, but not both. Any input would help!
Lexapro is a prescription drug commonly used for treating depression and generalized anxiety disorder. As part of a class of drugs called selective serotonin reuptake inhibitors, it works by helping to block the reuptake of a chemical in the brain called serotonin. The medicine is available in both tablet and liquid form, and is not approved for use in children. Common Lexapro side effects include nausea, insomnia, and headache.
Klonopin may be prescribed to treat several conditions, including various types of epileptic seizures and panic disorder. As part of a group of medications called benzodiazepines, the drug works by enhancing the naturally calming effect of a certain brain chemical. It is available in the form of a tablet and orally disintegrating tablets, and is usually taken two or three times a day. Drowsiness, coordination problems, and behavior problems are some of the common side effects seen with Klonopin.
Perhaps the med which is more comfortable to you & what the doc prescribes would be the best to continue.
Please take care, best wishes!
As Rajive points out, both medications are helping the anxiety in different ways. As to which is helping more, I suspect the Lexapro is helping more overall, although the Klonopin is probably helping you sleep better. So while they are each doing something to help the anxiety, I would discontinue the Klonopin before I would the Lexapro. Again as Rajive states, best to discuss with the doc before attempting anything.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2011 • 2 answers
Posted 26 Aug 2012 • 3 answers
Posted 6 Sep 2014 • 3 answers
Posted 5 Aug 2016 • 0 answers
Anxiety - I am on Lexapro and .5 mg of Klonopin twice a day for panic disorder. My problem is I have
Posted 16 Oct 2016 • 1 answer